Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 103, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 8, 2022, 10:56 PM EDT for Dooly County, Macon County, Sumter County, Georgia. It took effect at Apr 9, 2022, 9:30 AM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2022, 10:56 PM EDT (02:56 UTC)
- In effect from
- Apr 9, 2022, 9:30 AM EDT
- Expired
- Apr 9, 2022, 9:45 PM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dooly County, GA, Macon County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River at GA 26 near Montezuma (MNTG1). The gauge peaked at 20.08 ft at Apr 9, 2022, 2:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349605, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
479
WGUS42 KFFC 090256
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1056 PM EDT Fri Apr 8 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Flint River near Montezuma affecting Sumter, Dooly and Macon
Counties.
For the Flint River Basin...including Americus, Lovejoy, Lake
Horton, Lake Kedron Tailrace, Lake Peachtree Tailrace, Woolsey,
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin,
Orchard Hill, Flint River near Griffin, Thomaston, Molena,
Carsonville Hwy. 19, Montezuma, Turkey Creek at Byromville...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
GAC093-193-261-091500-
/O.NEW.KFFC.FL.W.0103.220409T1330Z-220411T1200Z/
/MNTG1.1.ER.220409T1330Z.220410T0600Z.220411T0600Z.NO/
1056 PM EDT Fri Apr 8 2022
...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Flint River near Montezuma.
* WHEN...From Saturday morning to Monday morning.
* IMPACTS...At 23 feet, Minor flooding continues in the woodlands
and extensive flood plain along the river upstream and downstream
from the gage on Georgia Highway 26. The access road to Georges
Boat Landing will be flooded at least 3 feet deep.
* ADDITIONAL DETAILS...
- At 9:15 PM EDT Friday the stage was 17.6 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 21.8 feet early Sunday
morning. It will then fall below flood stage early Monday
morning.
- Flood stage is 20 feet.
&&
LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
3202 8400 3229 8408
$$4 follow-up statements
270
WGUS82 KFFC 090849
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
449 AM EDT Sat Apr 9 2022
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Montezuma affecting Sumter, Dooly and Macon
Counties.
For the Flint River Basin...including Americus, Lovejoy, Lake
Horton, Lake Kedron Tailrace, Lake Peachtree Tailrace, Woolsey,
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin,
Orchard Hill, Flint River near Griffin, Thomaston, Molena,
Carsonville Hwy. 19, Montezuma, Turkey Creek at Byromville...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC093-193-261-092100-
/O.CON.KFFC.FL.W.0103.220409T1330Z-220411T1200Z/
/MNTG1.1.ER.220409T1330Z.220410T0600Z.220411T0600Z.NO/
449 AM EDT Sat Apr 9 2022
...FLOOD WARNING REMAINS IN EFFECT FROM THIS MORNING TO MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Flint River near Montezuma.
* WHEN...From this morning to Monday morning.
* IMPACTS...At 23 feet, Minor flooding continues in the woodlands
and extensive flood plain along the river upstream and downstream
from the gage on Georgia Highway 26. The access road to Georges
Boat Landing will be flooded at least 3 feet deep.
* ADDITIONAL DETAILS...
- At 4:15 AM EDT Saturday the stage was 19.4 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 21.8 feet just after midnight
tonight. It will then fall below flood stage early Monday
morning.
- Flood stage is 20 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
3202 8400 3229 8408
$$587
WGUS82 KFFC 091533
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1133 AM EDT Sat Apr 9 2022
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Montezuma affecting Sumter, Dooly and Macon
Counties.
For the Flint River Basin...including Americus, Lovejoy, Lake
Horton, Lake Kedron Tailrace, Lake Peachtree Tailrace, Woolsey,
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin,
Orchard Hill, Flint River near Griffin, Thomaston, Molena,
Carsonville Hwy. 19, Montezuma, Turkey Creek at Byromville...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
GAC093-193-261-100345-
/O.EXT.KFFC.FL.W.0103.000000T0000Z-220410T2024Z/
/MNTG1.1.ER.220409T1429Z.220410T0000Z.220410T1424Z.NO/
1133 AM EDT Sat Apr 9 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast and will continue.
* WHERE...Flint River near Montezuma.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 20 feet, Flood Stage is reached. Minor flooding
begins in the woodlands and extensive flood plain along the river
upstream and downstream from the gage on Georgia Highway 26. The
access road to Georges Boat Landing is flooded.
* ADDITIONAL DETAILS...
- At 10:15 AM EDT Saturday the stage was 20 feet and rising.
- Forecast...The river is expected to rise to a crest of 20.8
feet this evening. It will then fall below flood stage late
tomorrow morning.
- Flood stage is 20 feet.
&&
LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
3202 8400 3229 8408
$$978
WGUS82 KFFC 100106
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
906 PM EDT Sat Apr 9 2022
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Montezuma affecting Sumter, Dooly and Macon
Counties.
For the Flint River Basin...including Montezuma...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC093-193-261-101315-
/O.CON.KFFC.FL.W.0103.000000T0000Z-220410T2024Z/
/MNTG1.1.ER.220409T1429Z.220410T0600Z.220410T1424Z.NO/
906 PM EDT Sat Apr 9 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Flint River near Montezuma.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 20 feet, Flood Stage is reached. Minor flooding
begins in the woodlands and extensive flood plain along the river
upstream and downstream from the gage on Georgia Highway 26. The
access road to Georges Boat Landing is flooded.
* ADDITIONAL DETAILS...
- At 8:15 PM EDT Saturday the stage was 20 feet.
- Forecast...The river is expected to rise to a crest of 20.6
feet just after midnight tonight. It will then fall below
flood stage late tomorrow morning.
- Flood stage is 20 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
3202 8400 3229 8408
$$451
WGUS82 KFFC 100145
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
945 PM EDT Sat Apr 9 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Montezuma affecting Sumter, Dooly and Macon
Counties.
GAC093-193-261-100245-
/O.CAN.KFFC.FL.W.0103.000000T0000Z-220410T0145Z/
/MNTG1.1.ER.220409T1429Z.220409T1945Z.220409T2220Z.NO/
945 PM EDT Sat Apr 9 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Flint River near Montezuma.
* ADDITIONAL DETAILS...
- At 9:15 PM EDT Saturday the stage was 19.9 feet.
- Forecast...The river is expected to fall to 10.9 feet
Thursday evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
3202 8400 3229 8408
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 7:54 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 8, 7:54 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 754 PM EDT Fri Apr 8 2022 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 330 PM EDT Fri Apr 8 2022/ SHORT TERM /Tonight through Saturday Night/... Below normal temperatures will continue to be the main story through the short term forecast period. The forecast area will remain situated within the deep trough over the eastern U.S. through Saturday. Embedded shortwaves dropping through the base of the trough will bring an increase in cloud cover and isolated to scattered showers across portions of north Georgia (primarily the mountain counties). The first disturbance is already bringing increased clouds and isolated to scattered showers across north Georgia this afternoon. Temperatures aloft are sufficiently cold to support a couple of reports of sleet in the north Georgia mountains, though obviously no impacts will occur with temperatures in the 40s and 50s. QPF will be very light, amounting to only a few hundredths of an inch at most. This initial disturbance will push eastward this evening with showers ending after 00Z and cloud cover scattering out a bit. Temperatures overnight will be around 10-12 degrees below normal with widespread lows in the 30s expected by Saturday morning. A Freeze Warning has been issued for the northeast mountain counties where temperatures are likely to dip near or just below freezing. Across the remainder of north Georgia, low temperatures in the mid- 30s are forecast. While conditions are not ideal for widespread frost formation given elevated wind speeds, a Frost Advisory has been issued for the remainder of north Georgia due to the high degree of sensitive vegetation that has already emerged at this point in the Spring season. On Saturday, a followup upper disturbance will push across the area the first half of the day, bringing additional widespread cloud cover and breezy conditions, though any showers should remain relegated to far northeast Georgia. Clouds should begin clearing during Saturday afternoon as the disturbance exits. Another cold night is expected Saturday night into Sunday morning with additional frost/freeze products likely. Otherwise, additional fire danger conditions are possible on Saturday. Despite min RH values remaining above critical thresholds, wind speeds and gusts will remain elevated amid continued dry fuels. RW LONG TERM /Sunday through Friday/... Brief shortwave ridging aloft on Sunday will give way to zonal flow early in the week. The mid level flow should turn more southwest by the middle of the week as a southern stream shortwave digs across Mexico and moves into the northern GOMEX. The southern stream energy should move across the CWA Wednesday night into early Thursday. At the surface, high pressure situated across the northern GOMEX will move east across Florida and into the western Atlantic Sunday night into Monday. Moisture will begin to increase ahead of a cold front Tuesday into early Wednesday, but the deepest moisture should stay west of the CWA during this time. The cold front looks to cross the Mississippi River later Wednesday and and should move across the CWA on Thursday. High pressure will build in on Friday. Temperatures begin to moderate on Sunday to near normal values. Max temperatures of 5 to 10 degrees above normal are likely just ahead of the frontal boundary. Min temps 10 to 15 degrees above normal are likely. NListemaa && .AVIATION... 00Z Update... VFR ceilings with no precipitation or restrictions to VSBYs expected through the TAF period. Winds will stay out of the West to Northwest through the period as well. Wind speeds are in the 10-15kt range with gust to 25kt at the moment but they will diminish to 10kt or less by 02-04z this evening. Will see wind speeds increase again Sat by 14-16z back into the 10-15kt range with gust to 25kt through 02z-04z Sun. //ATL Confidence...00Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 36 55 36 71 / 5 0 0 0 Atlanta 36 56 38 71 / 5 0 0 0 Blairsville 31 47 30 67 / 20 20 10 0 Cartersville 33 57 34 73 / 5 0 0 0 Columbus 38 61 38 75 / 0 0 0 0 Gainesville 36 53 37 69 / 10 5 0 0 Macon 37 61 36 75 / 0 0 0 0 Rome 35 59 35 74 / 0 0 0 0 Peachtree City 35 58 35 74 / 0 0 0 0 Vidalia 42 60 40 74 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 10 AM EDT Saturday for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...DeKalb... Douglas...Fayette...Floyd...Forsyth...Gordon...Gwinnett...Hall... Haralson...Heard...Henry...Jackson...Madison...Meriwether... Morgan...Murray...Newton...North Fulton...Oconee...Paulding... Pike...Polk...Rockdale...South Fulton...Spalding...Troup... Walker...Walton...Whitfield. Freeze Warning from 2 AM to 10 AM EDT Saturday for the following zones: Dawson...Fannin...Gilmer...Lumpkin...Pickens...Towns... Union...White. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, Apr 8, 3:10 PM EDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 310 PM EDT Fri Apr 8 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 310 PM EDT Fri Apr 8 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. A Freeze Warning is in effect for the northeast Georgia mountain areas tonight with subfreezing temperatures below 32 degrees are forecast. A Frost Advisory has also been issued for portions of north and central Georgia where temperatures near freezing will favor frost formation. These cold temperatures could damage crops and other sensitive outdoor vegetation if left uncovered. Additionally, rapid drying of finer fuels yesterday combined with strong winds this afternoon has prompted a Fire Danger Statement areawide where erratic fire behavior may be observed with ongoing burns. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Temperatures are expected to be near or below freezing for portions of North Georgia once again on Sunday morning. These cold temperatures have the potential to damage sensitive vegetation if left uncovered. Relatively benign weather is then expected until the middle of next week when showers and storms will return to the forecast area. Isolated thunderstorms will be possible for portions of northwest Georgia on Tuesday and Wednesday, with isolated thunderstorms expected throughout the area on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 8, 10:09 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1009 PM EDT FRI APR 08 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 2 S CONCORD 32.31N 84.34W
04/07/2022 SCHLEY GA EMERGENCY MNGR
FLOOD WATER SEVERAL INCHES DEEP ACROSS THE INTERSECTION
OF BRIDGES STONE RD AND CONCORD CHURCH RD. HOME IN THE
AREA WAS SURROUNDED BY WATER BUT DID NOT HAVE WATER
ENTERING THE HOME.
&&
EVENT NUMBER FFC2200391
LUSKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 5:00 AM EDT | Freeze Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 29 hr |
| Apr 9, 2:45 PM EDT | Frost Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Butts, Carroll and 50 more | 19 hr |
| Apr 9, 6:19 PM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 7 days |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.